MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC HYDROPHOBIC ACRYLIC IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC HYDROPHOBIC ACRYLIC IOL; INTRAOCULAR LENS
Model Number SY60WF
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for analysis; the lens remains implanted.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A healthcare professional reported that during a cataract surgery with intraocular lens (iol) implant procedure, a crack appeared on the iol surface during insertion.The surgery was completed without product replacement.The lens remained in the patient's eye.Additional information has been requested.
 
Additional Manufacturer Narrative
The lens was not returned.A video was provided.The lens and cartridge preparation were not shown.The lens loading and initial advancement were not shown.A cartridge tip came into view at the bottom of the screen as it was inserted into the incision.A yellow lens was visible advanced to the parting line.As the lens was advanced the plunger appeared to be inside the optic fold.The lens was misfolded, rotated with the fold to the right side.A scrape mark was observed on the left side posterior surface.The damage appeared to have been caused by the plunger override and misfolding of the lens as it was advanced.The damaged area on the lens was oriented at the top of the nozzle as it was advanced due to being misfolded.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.Qualified associated products were indicated.The lens remains implanted.Based on review of the provided video, the lens was scratched near the edge.The root cause for the reported damage may be related to a failure to follow the ifu.As the lens was advanced the plunger appeared to be inside the optic fold.The lens was misfolded, rotated with the fold to the right side.A scrape mark was observed on the left side posterior surface.The damage appeared to have been caused by the plunger override and misfolding of the lens as it was advanced.The lens edge (damaged area) was incorrectly oriented at the top of the nozzle instead of to the side.It cannot be determined when the misfold of the lens occurred.The lens and cartridge preparation were not shown.The lens loading and initial advancement were not shown.The ifu (instructions for use) instructs to completely fill the cartridge with ovd (ophthalmic viscosurgical device) immediately prior to loading and delivery of the lens.Do not attempt to load the lens without adequate ovd in the device.Not adequately filling the device with viscoelastic will result in inadequate coverage of lens and the lens fold path with ovd, which may result in damage.The ifu instructs: using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd-filled cartridge.The lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and/or damage.Important: the plunger should make initial contact with the cartridge at the ramp.In the event the plunger does not contact the cartridge at the ramp, do not use the handpiece and contact the company.The handpiece ifu instructs: verify that the plunger tip is properly engaging the lens optic and that the lens moves forward at the same rate as the plunger while slowly advancing the plunger forward to avoid damaging the lens.When the threads on the knob make contact with the barrel, turn the knob clockwise approximately ½ turn to engage the threads and then stop.The iol (intraocular lens) will now be in the dwell position.Inspect to ensure the plunger is behind the optic.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON ASPHERIC HYDROPHOBIC ACRYLIC IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23094889
Report Number1119421-2025-02513
Device Sequence Number13067669
Product Code HQL
UDI-Device Identifier00380652251532
UDI-Public(01)00380652251532(17)280313(11)240315(10)15820972
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSY60WF
Device Catalogue NumberSY60WF.225
Device Lot Number15820972
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/26/2025
Supplement Date Received by Manufacturer12/04/2025
Initial Report FDA Received Date09/19/2025
Supplement Report FDA Received Date12/29/2025
Date Device Manufactured03/15/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH II IOL DELIVERY SYSTEM, INJECTOR; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE C; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE
Patient SexUnknown